Should I take Claritin or Sudafed?

They are both used to treat allergy and hayfever symptoms such as runny nose. However, Claritin is also used to treat allergic skin reactions such as such as hives and itching in people with chronic skin reactions, whereas Sudafed is used to treat nasal and sinus congestion.

Is it OK to take Claritin and Sudafed?

Interactions between your drugs

No interactions were found between Claritin and Sudafed Congestion. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Does Claritin work as a decongestant?

Claritin blocks the action of histamine, a substance in the body that initiates allergic symptoms like itching, sneezing, runny nose, and allergic skin rashes. A difference is that Claritin D contains a decongestant and is also used to treat nasal congestion and sinus pressure.

Does Sudafed help with allergies?

Sudafed can be used to treat symptoms of the cold and flu, allergies, hay fever, and sinusitis. It relieves sinus congestion by constricting blood vessels in the sinuses, which reduces inflammation.

Is Claritin good for sinuses?

Do not take antihistamines such as diphenhydramine (one brand: Benadryl), loratadine (one brand: Claritin), or cetirizine (one brand: Zyrtec) for sinus symptoms because they make mucus thicker and harder to drain.

IT IS INTERESTING:  Can you take sinus medicine with Zyrtec?

What is comparable to Sudafed?

(Pseudoephedrine)

  • Sudafed (pseudoephedrine) Prescription or OTC. 82% of people say it’s worth it. …
  • 4 alternatives.
  • Phenylephrine (phenylephrine) Prescription or OTC. 44% of people say it’s worth it. …
  • Flonase (fluticasone) Prescription or OTC. …
  • Nasacort AQ (triamcinolone) Prescription or OTC. …
  • Afrin (oxymetazoline) Prescription or OTC.

What is the most effective sinus decongestant?

Best Overall: GoodSense Nasal Decongestant

One tablet of this non-drowsy formula every four hours—but no more than six tablets in 24 hours—promises to temporarily ease any sinus congestion and pressure that comes along with colds, hay fever, and allergies.

Does Claritin dry up mucus?

If it’s caused by allergies, an allergy medication like Claritin can help dry out the mucus that causes congestion, coughing, and a sore throat. Other medications like nasal sprays, Mucinex, and Sudafed might be used if postnasal drip is being caused by a cold or the flu.

Do Antihistamines dry up mucus?

Antihistamines and decongestants may dry out the mucous membranes in your nose and sinuses and slow the movement of the cilia (the tiny hairs that line the nose, sinuses, and the air passages inside the lungs and that remove irritants). This can make mucus thicker, adding to drainage problems.

Will Claritin unclog my ears?

To additionally reduce the feeling of fullness in your ear, talk to your doctor or pharmacist about an antihistamine that includes a decongestant such as: cetirizine plus pseudoephedrine (Zyrtec-D) fexofenadine plus pseudoephedrine (Allegra-D) loratadine plus pseudoephedrine (Claritin-D)

Does Sudafed help post nasal drip?

Over-the-counter decongestants like pseudoephedrine (Sudafed) can help reduce congestion and eliminate postnasal drip. Newer, nondrowsy antihistamines like loratadine-pseudoephedrine (Claritin) can work to get rid of postnasal drip. However, these are more effective after you take them for several days.

IT IS INTERESTING:  What's better for hives Benadryl or Zyrtec?

How quickly does Sudafed work?

Pseudoephedrine starts to work in 15 to 30 minutes, but you should feel a lot better after 30 to 60 minutes. How long can I take it for? Pseudoephedrine can be taken for a few days, usually up to 5 to 7 days, for the short-term relief of a stuffy or blocked nose.

Does Sudafed dry up mucus?

“Decongestants dry up the mucus that collects in the back of the throat as a result of the infection. Expectorants melt the mucus.” Look for over-the-counter decongestants that contain pseudoephedrine or phenylephrine, such as Sudafed. “I recommend taking this in the morning only.

Is Claritin or Zyrtec better for post nasal drip?

Zyrtec and Claritin have been shown to be much more effective than placebo drugs to control symptoms of rhinitis such as sneezing, runny nose, and congestion. Both drugs can also treat itching and watery eyes. Zyrtec and Claritin may also be used to treat postnasal drip from allergies as well.

How can I permanently cure sinusitis?

Treatments for chronic sinusitis include:

  1. Nasal corticosteroids. …
  2. Saline nasal irrigation, with nasal sprays or solutions, reduces drainage and rinses away irritants and allergies.
  3. Oral or injected corticosteroids. …
  4. Aspirin desensitization treatment, if you have reactions to aspirin that cause sinusitis.

Do antihistamines make sinus infections worse?

Antihistamines — These medications help to relieve the symptoms of nasal allergies that lead to inflammation and infections. However, some doctors advise against using antihistamines during a sinus infection because they can cause excessive drying and slow the drainage process.18 мая 2020 г.

IT IS INTERESTING:  Your question: How often can you use antihistamine eye drops?
No runny nose